MAUDE Adverse Event Report: MEDTRONIC EATONTOWN GRAFTON DBM; FILLER, BONE VOID, OSTEOINDUCTION (W/O HUMAN GROWTH FACTOR)

MEDTRONIC EATONTOWN GRAFTON DBM; FILLER, BONE VOID, OSTEOINDUCTION (W/O HUMAN GROWTH FACTOR)
Catalog Number T44150INT
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Fever (1858); Unspecified Infection (1930); Inflammation (1932)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Other: infection.Manufacturing assessment review: grafton orthoblend test reports were reviewed (base sterility, final product sterility, endotoxin, moisture analysis, glycerol content, calcium assay, environmental monitoring).All tests passed.Donor file & donor eligibility records: donor eligibility documents were reviewed and no non-conformance was found.No reports of adverse reactions involving any other orga ns/tissues recovered from this donor.Recovery of the donor tissue was performed using a method appropriate to controlling contamination.(b)(6) reviews based on donor charts: in their opinion, the graft was not the source of the patient¿s infection.They agree with the update received from the surgeon that poor oral hygiene of the mouth by the patient was the cause of the patient¿s infection.Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.Although it is unknown if the device contributed to the reported event, we are filing this mdr for notification purposes.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient presented with maxillary cyst; and underwent resection and curettage of benign upper jaw injury and maxillary bone biopsy.The graft was placed on the upper jaw.Allegedly, on an unknown date, post-op, the patient had an infection at the treated site.The symptoms of the infection included fever, inflammation of the area and expulsion of liquid through the wound in the oral mucosa.Antibiotic treatment was carried out due to this event.According to the surgeon, the infection was caused by poor oral hygiene of the patient.Hence, it was recommended to wash the area with oral antiseptic to decrease symptoms and signs of infection.

Brand Name
GRAFTON DBM
Common Device Name
FILLER, BONE VOID, OSTEOINDUCTION (W/O HUMAN GROWTH FACTOR)
Manufacturer (Section D)
MEDTRONIC EATONTOWN
201 industrial way west
eatontown NJ 07724
MDR Report Key10196836
Report Number2246640-2020-00003
Device Sequence Number11615135
Product Code MBP
UDI-Device Identifier00643169965089
UDI-Public00643169965089
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K051195
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/11/2021
Device Catalogue NumberT44150INT
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/28/2020
Initial Report FDA Received Date06/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age48 YR